# SDR ALG2002F00040

- Difficulty date: May 12, 2002
- Submitted: June 21, 2002
- Operation: Air carrier
- Aircraft: N577AL
- Make and model: Bell 407
- Aircraft serial: 53247
- Engine: Allsn 250C47B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Pinion Gear
- Part number: 23071895
- Part serial: NN147472
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS REMOVED DUE TO CHIP LIGHT.  GEARBOX WAS DISASSEMBLED TO FIND SOURCE OF METAL.  FOUND EXCESSIVE GALLING ON PINION GEAR, SPALLING AND GALLING ON T/M GEAR.  BOTH GEARS HAVE VERY UNUSUAL WEAR PATTERN.  ASSURE PROPER MESHING AND MACHINING OF GEAR TEETH AT FACTORY.
